MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOSURE DRIVER; DRIVER, PROSTHESIS

SMITH & NEPHEW, INC. BIOSURE DRIVER; DRIVER, PROSTHESIS
Model Number 72201887
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Foreign zip code (b)(6).
 
Event or Problem Description
It was reported that during a cross band the screwdriver was bent.It is unknown how was the procedure completed since it was reported that no back-up device was available.No patient injury, delay or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6: the reported biosure driver, intended for use in treatment, has not been returned for evaluation.Without the reported product a visual evaluation cannot be performed and the customers complaint cannot be confirmed.From the information provided, the device bent during use.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: excessive force applied to the device during use.The instruction for use outlines precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.A review of the manufacturing and complaint records was performed, there were no indications that would suggest that the device did not meet product specifications upon release into distribution.Further investigation is not warranted at this time.

Brand Name
BIOSURE DRIVER
Common Device Name
DRIVER, PROSTHESIS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9500911
Report Number1219602-2019-01592
Device Sequence Number11508572
Product Code HWR
UDI-Device Identifier03596010615398
UDI-Public03596010615398
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72201887
Device Catalogue Number72201887
Device Lot Number50777707
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/20/2019
Supplement Date Received by Manufacturer01/17/2020
Initial Report FDA Received Date12/20/2019
Supplement Report FDA Received Date01/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1